Alert archive / Texas / Freeze Warnings in 2012

Freeze Warning 3, NWS San Angelo, TX

November 12, 201224 counties in Texas

NWS San Angelo, TX issued this freeze warning at Nov 12, 2012, 2:53 PM CST for 24 counties in Texas. It took effect at Nov 13, 2012, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2012, 2:53 PM CST (20:53 UTC)
In effect from
Nov 13, 2012, 12:00 AM CST
Expired
Nov 13, 2012, 8:00 AM CST
In force
8 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2658 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-206 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WWUS74 KSJT 122053
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
253 PM CST MON NOV 12 2012

...HARD FREEZE POSSIBLE TONIGHT...

.CLEAR SKIES AND VERY LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL
INTO THE MID TO UPPER 20S ACROSS MUCH OF WEST CENTRAL TEXAS
TONIGHT.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-130600-
/O.NEW.KSJT.FZ.W.0003.121113T0600Z-121113T1400Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
253 PM CST MON NOV 12 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
TUESDAY. 

* TEMPERATURES: 25 TO 28 DEGREES MANY AREAS...COLDEST IN LOW
  LYING RIVER VALLEYS AND NEAR AREA CREEKS AND STREAMS.

* IMPACTS: SENSITIVE PLANTS MAY DIE. UNPROTECTED WATER PIPES MAY
  EXPAND AND BURST. EXPOSED LIVESTOCK AND PETS COULD HAVE COLD
  RELATED INJURIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$


HUBER
2 follow-up statements
880 
WWUS74 KSJT 130530
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1130 PM CST MON NOV 12 2012

...HARD FREEZE POSSIBLE TUESDAY MORNING...

.CLEAR SKIES AND VERY LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL
INTO THE MID TO UPPER 20S ACROSS MUCH OF WEST CENTRAL TEXAS
BY SUNRISE TUESDAY MORNING.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131400-
/O.CON.KSJT.FZ.W.0003.121113T0600Z-121113T1400Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
1130 PM CST MON NOV 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY. 

* TEMPERATURES: 25 TO 28 DEGREES MANY AREAS...COLDEST IN LOW 
  LYING RIVER VALLEYS AND NEAR AREA CREEKS AND STREAMS. 

* IMPACTS: SENSITIVE PLANTS MAY DIE. UNPROTECTED WATER PIPES MAY 
  EXPAND AND BURST. EXPOSED LIVESTOCK AND PETS COULD HAVE COLD 
  RELATED INJURIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
936 
WWUS74 KSJT 131349
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
748 AM CST TUE NOV 13 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131500-
/O.EXP.KSJT.FZ.W.0003.000000T0000Z-121113T1400Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
748 AM CST TUE NOV 13 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING...

THE FREEZE WARNING FOR WEST CENTRAL WILL EXPIRE AT 8 AM CST THIS
MORNING. TEMPERATURES ARE CURRENTLY IN THE LOW TO MID 30S AND WILL
CONTINUE TO WARM THIS MORNING. SUB FREEZING TEMPERATURES ARE
LIKELY AGAIN TONIGHT.


$$

JOHNSON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this freeze warning went out at Nov 12, 12:08 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Nov 12, 12:08 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1208 PM CST MON NOV 12 2012

.DISCUSSION...

LOOK FOR VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS FOR
THE NEXT 24 HOURS. SEE AVIATION BELOW FOR DETAILS.

&&

.AVIATION...

SURFACE HIGH PRESSURE WILL CONTINUE OVER TEXAS FOR THE NEXT 24
HOURS. THE SURFACE PRESSURE GRADIENT WILL REMAIN WEAK...AND
EASTERLY SURFACE WINDS WILL CONTINUE AROUND 10 KNOTS OR LESS.

HUBER

&&

.PREV DISCUSSION... /ISSUED 505 AM CST MON NOV 12 2012/

AVIATION...
/12Z UPDATE/

VFR CONDITIONS AND LIGHT SURFACE WINDS WILL CONTINUE AT ALL
TERMINALS THROUGH THE TAF PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 33  62  31  65  38 /   0   0   0   0   0
SAN ANGELO 	 29  62  29  66  37 /   0   0   0   0   0
JUNCTION 	 31  62  27  69  34 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

HUBER
Hazardous weather outlook, Nov 12, 4:00 AM CST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
400 AM CST MON NOV 12 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
400 AM CST MON NOV 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

15

Nearby

Freeze Warnings in Texas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.